Five teens, 3-yr-old girl suffer from cannabis side effects: doctor
Five teenagers and a child suffered from cannabis side effects between June 21 and 26, Dr Opass Putcharoen, head of Chulalongkorn University’s Emerging Infectious Diseases Clinical Centre, revealed on Wednesday.
Many people have bought food, beverages and products with cannabis as an additive after the plant was legalised for medical and commercial use on June 9, causing dozens to suffer from the decriminalised herb’s side effects.
“The legalisation of cannabis has caused medical staff to work harder, especially psychiatrists and neurosurgeons, as many children and teenagers have begun to suffer from side effects,” Opass said.
Citing the Royal College of Paediatricians of Thailand, the six cases are:
• A 14-year-old male psychiatric patient in Bangkok suffered from “confusion and change in behaviour” after smoking cannabis contained in tobacco without notice.
• A 17-year-old male in Phichit suffered from “confusion and auditory hallucination and became aggressive” after smoking the plant.
• Another 17-year-old male, in Nakhon Si Thammarat, suffered from “weight loss, drowsiness and dizziness” after smoking cannabis.
• A 16-year-old male in Bangkok suffered from “confusion and tried to use a knife to harm himself” after smoking the plant.
• A 3-year-old girl in Bangkok suffered from “dizziness” after consuming cannabis contained in cookies without notice.
• A 15-year-old male psychiatric patient in Bangkok suffered from “nausea, auditory hallucination and depression” after consuming cannabis contained in chocolate.
More than 100 people in Khon Kaen were reportedly hospitalised on June 17 with suspected cannabis allergies or overdose.
On June 15, Bangkok officials reported that four people had been admitted to hospital in the capital with suspected cannabis overdose. One died later of heart failure.